Alert archive / Minnesota / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 30, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 7, 2009, 6:55 PM CDT for Martin County, Watonwan County, Minnesota. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2009, 6:55 PM CDT (23:55 UTC)
- Expired
- Jul 7, 2009, 7:50 PM CDT
- In force
- 55 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
Counties Martin County, MN, Watonwan County, MN
The radar
The Minneapolis radar (KMPX), 147 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 7:28 PM CDT | TSTM WND GST 50 | Ceylon, MN | MARTIN COUNTY 911 CENTER RELAYED REPORT OF 50 MPH WIND GUSTS IN CEYLON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 2:13 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1837 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 072355
SVRMPX
MNC091-165-080100-
/O.NEW.KMPX.SV.W.0030.090707T2355Z-090708T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
655 PM CDT TUE JUL 7 2009
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN WATONWAN COUNTY IN SOUTH CENTRAL MINNESOTA...
MARTIN COUNTY IN SOUTH CENTRAL MINNESOTA...
* UNTIL 800 PM CDT
* AT 652 PM CDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS...
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10
MILES NORTHWEST OF ODIN TO 7 MILES SOUTHWEST OF ODIN TO 13 MILES
WEST OF SHERBURN...AND MOVING SOUTHEAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
ODIN...
ORMSBY...
TRIMONT...
SHERBURN...
DUNNELL...
WELCOME...
SOUTH BRANCH...
LEWISVILLE...
CEYLON...
FAIRMONT...
INTERSTATE 90 IN MARTIN COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
REPORT ANY SIGNIFICANT WIND OR HAIL DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN MINNESOTA.
&&
LAT...LON 4349 9486 4394 9488 4399 9486 4393 9437
4385 9437 4385 9424 4351 9424 4349 9426
TIME...MOT...LOC 2355Z 296DEG 26KT 4398 9481 4381 9483
4368 9495
$$4 follow-up statements
000
WWUS53 KMPX 080009
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
709 PM CDT TUE JUL 7 2009
MNC091-165-080100-
/O.CON.KMPX.SV.W.0030.000000T0000Z-090708T0100Z/
WATONWAN MN-MARTIN MN-
709 PM CDT TUE JUL 7 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR MARTIN AND SOUTHERN WATONWAN COUNTIES...
AT 707 PM CDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS...CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM ECHOLS TO TRIMONT TO 6 MILES WEST OF SHERBURN...
AND MOVING SOUTHEAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE...FOXLAKE...SHERBURN
...DUNNELL...SOUTH BRANCH...SHERBURN...WELCOME...LEWISVILLE...CEYLON
...TRUMAN...NORTHROP...WILBERT...FAIRMONT...AND INTERSTATE 90 IN
MARTIN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
REPORT ANY DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN MINNESOTA.
&&
LAT...LON 4349 9486 4394 9488 4399 9486 4393 9437
4385 9437 4385 9424 4351 9424 4349 9426
TIME...MOT...LOC 0008Z 293DEG 26KT 4395 9468 4378 9470
4368 9483
$$000
WWUS53 KMPX 080025
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
725 PM CDT TUE JUL 7 2009
MNC091-165-080100-
/O.CON.KMPX.SV.W.0030.000000T0000Z-090708T0100Z/
WATONWAN MN-MARTIN MN-
725 PM CDT TUE JUL 7 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR MARTIN AND SOUTHEASTERN WATONWAN COUNTIES...
AT 724 PM CDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS...CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM SOUTH BRANCH TO NORTHROP TO NEAR SHERBURN...AND
MOVING EAST SOUTHEAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE...CEYLON...TRUMAN...
NORTHROP...WILBERT...FAIRMONT...GRANADA...EAST CHAIN...AND
INTERSTATE 90 IN MARTIN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM
NEAR THE WATONWAN AND MARTIN COUNTY LINE. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH
AS A BASEMENT OR SMALL INTERIOR ROOM.
REPORT ANY DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN MINNESOTA.
&&
LAT...LON 4350 9486 4368 9487 4387 9468 4392 9459
4391 9438 4385 9437 4384 9425 4351 9424
4349 9426 4349 9472
TIME...MOT...LOC 0024Z 297DEG 26KT 4388 9455 4376 9452
4361 9470
$$000
WWUS53 KMPX 080039
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
739 PM CDT TUE JUL 7 2009
MNC165-080048-
/O.CAN.KMPX.SV.W.0030.000000T0000Z-090708T0100Z/
WATONWAN MN-
739 PM CDT TUE JUL 7 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WATONWAN COUNTY
IS CANCELLED...
RADAR INDICATED THAT THE SEVERE STORM HAD MOVED OUT OF WATONWAN
COUNTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN MINNESOTA.
LAT...LON 4350 9486 4359 9486 4370 9462 4385 9449
4385 9434 4383 9427 4382 9426 4351 9424
4349 9426 4349 9472
TIME...MOT...LOC 0038Z 298DEG 26KT 4383 9442 4370 9439
4353 9461
$$
MNC091-080100-
/O.CON.KMPX.SV.W.0030.000000T0000Z-090708T0100Z/
MARTIN MN-
739 PM CDT TUE JUL 7 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR MARTIN COUNTY...
AT 738 PM CDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS...CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE SEVERE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
TRUMAN TO 3 MILES WEST OF GRANADA TO CEYLON...AND MOVING SOUTHEAST AT
30 MPH. THESE STORMS HAVE SHOWN A SLIGHT WEAKENING TREND...HOWEVER
SEVERE GUSTS ARE STILL POSSIBLE.
OTHER LOCATIONS IN THE WARNING INCLUDE...GRANADA AND EAST CHAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A BRIEF TORNADO MAY STILL DEVELOP ON
THE LEADING EDGE OF THE STRONG WINDS. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH
AS A BASEMENT OR SMALL INTERIOR ROOM.
REPORT ANY DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN MINNESOTA.
&&
LAT...LON 4350 9486 4359 9486 4370 9462 4385 9449
4385 9434 4383 9427 4382 9426 4351 9424
4349 9426 4349 9472
TIME...MOT...LOC 0038Z 298DEG 26KT 4383 9442 4370 9439
4353 9461
$$000
WWUS53 KMPX 080050
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
750 PM CDT TUE JUL 7 2009
MNC091-080059-
/O.CAN.KMPX.SV.W.0030.000000T0000Z-090708T0100Z/
MARTIN MN-
750 PM CDT TUE JUL 7 2009
...THE SEVERE THUNDERSTORM WARNING FOR MARTIN COUNTY IS CANCELLED...
RADAR INDICATED THAT THE SEVERE STORMS HAD WEAKENED. THEREFORE...THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. WINDS OF 40 TO 45 MPH
ARE STILL POSSIBLE WITH THESE STORMS IN FAR SOUTHERN AND EASTERN
MARTIN COUNTY.
REPORT ANY WIND DAMAGE THAT HAD OCCURRED OR LARGE HAIL REPORTS TO
YOUR LOCAL LAW ENFORCEMENT FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN MINNESOTA.
LAT...LON 4350 9486 4359 9486 4370 9462 4385 9449
4385 9434 4383 9427 4382 9426 4351 9424
4349 9426 4349 9472
TIME...MOT...LOC 0049Z 298DEG 26KT 4379 9432 4366 9429
4349 9451
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 6:47 PM CDT, 8 minutes earlier.
Area forecast discussion, Jul 7, 6:47 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 647 PM CDT TUE JUL 7 2009 .AVIATION... /00Z TAF ISSUANCE/ THUNDERSTORMS CONTINUE TO BOW SE ACROSS SW MN ATTM PASSING JUST SOUTH OF KRWF. SHOWERS AND ISOLATED THUNDERSTORMS PERSIST TO THE REAR ACROSS WEST CENTRAL MN AND EASTERN SD. THIS WILL IMPACT KRWF THIS EVENING WITH MVFR CONDITIONS EXPECTED. TO THE NORTH...KAXN WILL EXPERIENCE SOME SHOWERS THIS EVENING AS MID LEVEL CIRCULATION ALONG THE ND/MN BORDER MOVES SE. KSTC WILL BE ON THE EDGE AS WELL AS KRNH. KEAU THE FARTHEST EAST AND NO PRECIPITATION EXPECTED THROUGH THE TAF PERIOD. KMSP WILL HAVE A FEW SHOWERS AROUND THIS EVENING FROM THE BOUNDARY THAT MOVED NORTH FROM THE CONVECTION THIS AFTERNOON WELL TO OUR SOUTH. ANOTHER CHANCE FOR SHOWERS DURING THE LATE EVENING AND EARLY MORNING HOURS AS THE AFOREMENTIONED CIRCULATION TO THE NW PASSES BY. BEST CHANCE FOR STORMS THROUGH THE NIGHT WILL BE ALONG THE IA/MN BORDER JUST NORTH OF THE WARM FRONT. PRESSURE GRADIENT WILL BE ON THE INCREASE ON WEDNESDAY WITH INCREASING SE WINDS AT ALL TAF SITES. INCLUDED SOME GUSTS TO AROUND 20 KNOTS FOR THE MN TAF SITES. && .DISCUSSION... /ISSUED 337 PM CDT TUE JUL 7 2009/ RATHER COMPLEX SURFACE PATTERN EXISTS TODAY AS QUASI FRONT/PRESSURE TROUGH/OUTFLOW BOUNDARY CONTINUES TO SIT ACROSS SW MN RUNNING ALONG THE ERN EDGE OF THE BUFFALO RIDGE BACK TO A LOW OVER CENTRAL SODAK. MOISTURE GRADIENTS AT H85...H7...AND EVEN THE SURFACE ARE PRETTY TIGHT ACROSS THE SW PART OF THE STATE AND THERMODYNAMIC PARAMETERS ARE RESPONDING IN A SIMILAR FASHION. RUC/NAM/ECMWF ALL SIMILAR WITH HOLDING THIS GRADIENT STEADY THROUGH THE NIGHT...KEEPING BEST CHANCES FOR PRECIP THROUGH THE NIGHT WHERE IT HAS FALLEN MOST OF THE DAY...ALONG THE MN RIVER TO MANKATO AND SE FROM THERE. OF NOTE...12Z GFS HAS SERIOUS CONVECTIVE FEEDBACK ISSUES WITH RESPECT TO TONIGHTS SYSTEM...SO HAVE BASICALLY IGNORED ITS SOLUTION FOR TONIGHT. FARTHER NORTH AND EAST OF THE MN RIVER VALLEY...HOPE FOR RAIN RESTS IN LITTLE TWIST CURRENTLY NEAR BISMARK. THIS IS THE FEATURE THAT GFS KEYS ON FOR ITS EXCITABLE SOLUTION. GIVEN CURRENT RADAR TRENDS AND EXPECTED STABILITY NE OF THE MN VALLEY...DO NOT THINK THIS WILL DO MUCH MORE THAN SOME LIGHT SHOWERS FOR AS FAR NE AS THE TWIN CITIES. GOING INTO WEDNESDAY...SURFACE LOW OVER SODAK WILL TRACK INTO NRN IOWA AS MORE OF AN INVERTED TROUGH BY THE MORNING. CURRENT MODEL TRENDS LEANING TOWARD WEDNESDAY BEING DRY...ONCE TONIGHTS CONVECTION MOVES OUT AS DEEP SHORTWAVE MOVES INTO NRN HIGHS PLAINS AND EVERYTHING CONSOLIDATES TO THE WEST. WEDNESDAY NIGHT...THIS ALL TRANSLATES EAST AS STRONG SHORTWAVE MOVES INTO SRN CANADA ON NOSE OF EQUALLY STRONG UPPER JET. LOOKS LIKELY THAT A LARGE COMPLEX OF THUNDERSTORMS WILL INITIATE OVER NODAK DURING THE AFTERNOON...MOVING EAST TOWARD NW CWA BY LATE WEDNESDAY NIGHT/EARLY THURSDAY MORNING. THIS MAY BE THE FIRST ROUND OF SEVERE WEATHER FOR THE AREA THURSDAY. STRONG COLD FRONT WILL HEAD FOR WRN MN THURSDAY MORNING...AND BY THE AFTERNOON NAM INCREASES MLCAPES AHEAD OF THE FRONT INTO THE 1500 J/KG RANGE. 0-6 KM BULK SHEAR VALUES NEAR 60 KTS CONTINUES TO WARRANT A THREAT FOR MORE WIDESPREAD SEVERE WEATHER ACROSS THE REGION THURSDAY AFTERNOON INTO THE NIGHT FOR WI COUNTIES...WITH PRIMARY CONCERNS BEING WIND AND HAIL. MAIN CAVEATS CONTINUE TO BE THE FACT THAT MAIN FORCING STILL LOOKS TO TRACK UP INTO NRN MN...WITH MPX CWA SITTING IN RIGHT EXIT REGION OF UPPER JET. WILL ALSO HAVE TO DEAL WITH A CAP AS ECMWF/NAM/GFS ALL INDICATE H7 TEMPS GETTING UP TO NEAR OR OVER THE 10C MARK OVER SRN MN. HOWEVER...FEEL FRONT SHOULD BE STRONG TO OVERCOME THESE LIMITING FACTORS AND EXPECT EVERYONE TO SEE SOME MEASURABLE PRECIP WITH THE FRONT. LOOKING AT FRIDAY...POLAR FRONT WILL BE DIVING SOUTH OUT OF NRN MN AS SUBTROPICAL RIDGE AMPLIFIES TO THE SOUTH AND WEST AND UPPER WINDS TURN TO THE NW IN RESPONSE. THURSDAYS SYSTEM LOOKS TO SCOUR OUT MOST OF THE MOISTURE FROM THE AREA...SO NOT LOOKING FOR MUCH MORE THAN CLOUDS AND WIND SHIFT WITH THIS FRONT. BEHIND FRIDAYS FRONT...COOL AND DRY CANADIAN HIGH WILL SETTLE INTO THE AREA AND BASED ON 12Z ECMWF AND GFS TEMPERATURE PROGS...HAVE CUT A RATHER SIGNIFICANT CHUNK OUT OF HIGHS AND LOWS THIS WEEKEND...WITH HIGHS STAYING IN THE 70S AND LOWS DROPPING DOWN INTO THE 50S. LOOKS LIKE IT SHOULD REMAIN DRY THROUGH MONDAY NIGHT...WHEN WAA AND WARM FRONT RETURN TO THE AREA...BRING UNSETTLED WEATHER BACK TO THE AREA FOR THE END OF THE PERIOD. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && RAH/MPG
Hazardous weather outlook, Jul 7, 11:00 AM CDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1100 AM CDT TUE JUL 7 2009 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 081100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1100 AM CDT TUE JUL 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS WEST CENTRAL AND SOUTH CENTRAL MINNESOTA THIS AFTERNOON WITH THE CHANCE SPREADING NORTHEASTWARD INTO EAST CENTRAL MINNESOTA BY THIS EVENING. BETTER ORGANIZED THUNDERSTORMS ARE EXPECTED ALONG AND SOUTHWEST OF THE MINNESOTA RIVER VALLEY FROM MADISON TO REDWOOD FALLS TO NEW ULM AND SOUTH TO FAIRMONT LATE THIS AFTERNOON AND EVENING WHERE SOME STORMS MAY APPROACH SEVERE LIMITS WITH LARGE HAIL AND STRONG WIND GUSTS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE POSSIBLE OVER THE ENTIRE OUTLOOK AREA WEDNESDAY THROUGH THURSDAY. THERE WILL BE AN INCREASING RISK OF SEVERE WEATHER OVER WEST CENTRAL AND CENTRAL MINNESOTA LATE WEDNESDAY NIGHT WITH THE THREAT EXPANDING EASTWARD ACROSS THE ENTIRE OUTLOOK AREA THURSDAY IN CONJUNCTION WITH A COLD FRONT. BE SURE TO CHECK LATER OUTLOOKS AND FORECASTS FOR UPDATES ON THIS POTENTIAL SEVERE WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING IN WEST CENTRAL AND SOUTH CENTRAL MINNESOTA AND AGAIN WEDNESDAY NIGHT AND THURSDAY ACROSS MOST OF THE OUTLOOK AREA.
In the hours before
Special weather statement, Jul 7, 3:56 PM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
356 PM CDT TUE JUL 7 2009
MNZ064-072200-
YELLOW MEDICINE-
356 PM CDT TUE JUL 7 2009
...THUNDERSTORMS MOVING INTO YELLOW MEDICINE COUNTY THROUGH 500 PM
CDT...
AT 355 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF REVILLO
SOUTH DAKOTA TO MORITZ TO 9 MILES SOUTHWEST OF ASTORIA SOUTH DAKOTA.
THESE STORMS WERE MOVING SOUTHEAST AT 40 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
BURR.
CANBY.
PORTER.
ST LEO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
RAINFALL AMOUNTS OF ONE INCH IN ONE HOUR ARE POSSIBLE FROM THE
THUNDERSTORM. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING
OF WATER ON AREA ROADWAYS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA. STAY
ALERT FOR A POSSIBLE UPGRADE ON THIS STATEMENT TO A WARNING.
&&
LAT...LON 4476 9646 4480 9645 4479 9622 4473 9601
4463 9583 4462 9645 4463 9646 4476 9647
TIME...MOT...LOC 2055Z 298DEG 33KT 4496 9660 4483 9660
4448 9669Special weather statement, Jul 7, 4:09 PM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
409 PM CDT TUE JUL 7 2009
MNZ054-072200-
LAC QUI PARLE-
409 PM CDT TUE JUL 7 2009
...THUNDERSTORMS MOVING INTO SOUTHERN LAC QUI PARLE COUNTY
THROUGH 500 PM CDT...
AT 407 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM MARIETTA SOUTH DAKOTA TO
GARY SOUTH DAKOTA. THESE STORMS WERE MOVING EAST AT 40 MPH.
ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH
THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
PROVIDENCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RAINFALL AMOUNTS OF ONE INCH IN ONE HOUR ARE POSSIBLE FROM THE
THUNDERSTORM. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING
OF WATER ON AREA ROADWAYS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA. STAY
ALERT FOR A POSSIBLE UPGRADE OF THIS STATEMENT TO A WARNING.
&&
LAT...LON 4494 9646 4501 9646 4502 9645 4483 9603
4481 9602 4480 9634 4481 9635 4480 9646
4493 9647
TIME...MOT...LOC 2108Z 281DEG 34KT 4500 9642 4481 9645Special weather statement, Jul 7, 4:57 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
457 PM CDT TUE JUL 7 2009
MNZ064-072230-
YELLOW MEDICINE-
457 PM CDT TUE JUL 7 2009
...THUNDERSTORMS MOVING OVER SOUTHERN YELLOW MEDICINE COUNTY THROUGH
530 PM CDT...
AT 455 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 3 MILES NORTHEAST OF TAUNTON. THIS STORM WAS MOVING EAST
AT 35 MPH.
WINDS UP TO 45 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
HANLEY FALLS.
RURAL AREAS NEAR THE LYON COUNTY BORDER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RAINFALL AMOUNTS OF ONE INCH IN ONE HOUR ARE POSSIBLE FROM THE
THUNDERSTORM. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING
OF WATER ON AREA ROADWAYS.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.
&&
LAT...LON 4470 9608 4470 9556 4454 9559 4455 9561
4462 9562 4462 9609
TIME...MOT...LOC 2157Z 271DEG 25KT 4462 9599Special weather statement, Jul 7, 5:21 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
521 PM CDT TUE JUL 7 2009
MNZ073-072315-
REDWOOD-
521 PM CDT TUE JUL 7 2009
...THUNDERSTORMS MOVING INTO REDWOOD COUNTY THROUGH 615 PM CDT...
AT 518 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM COTTONWOOD TO 4 MILES EAST
OF MARSHALL TO 7 MILES NORTHEAST OF BALATON. THESE STORMS WERE
MOVING EAST AT 40 MPH.
PEA SIZE HAIL...WINDS UP TO 45 MPH...AND HEAVY DOWNPOURS ARE EXPECTED
WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
MILROY.
WALNUT GROVE.
SEAFORTH.
WABASSO.
WANDA.
SANBORN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RAINFALL AMOUNTS OF ONE TO ONE AND A HALF INCHES IN ONE HOUR ARE
POSSIBLE FROM THE THUNDERSTORMS. THIS MAY RESULT IN BRIEF RUNOFF
PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.
&&
LAT...LON 4454 9560 4454 9542 4449 9511 4419 9511
4419 9559 4420 9561
TIME...MOT...LOC 2220Z 279DEG 31KT 4458 9570 4446 9568
4429 9575Special weather statement, Jul 7, 6:07 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
607 PM CDT TUE JUL 7 2009
MNZ082-091-080000-
MARTIN-WATONWAN-
607 PM CDT TUE JUL 7 2009
...THUNDERSTORMS MOVING INTO MARTIN AND WATONWAN COUNTIES THROUGH
730 PM CDT...
AT 605 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG TO SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM REVERE TO STORDEN TO
DUNDEE. THESE STORMS WERE MOVING EAST AT 40 MPH.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
DARFUR.
A WARNING MAY BE NEEDED SHORTLY FOR THESE THUNDERSTORMS IF THEY
MAINTAIN INTENSITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RAINFALL AMOUNTS OF ONE TO ONE AND A HALF INCHES IN ONE HOUR ARE
POSSIBLE FROM THE THUNDERSTORMS. THIS MAY RESULT IN BRIEF RUNOFF
PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.
&&
LAT...LON 4351 9487 4394 9488 4411 9487 4411 9437
4385 9437 4385 9426 4367 9424 4350 9425
TIME...MOT...LOC 2306Z 270DEG 21KT 4420 9534 4407 9536
4392 9545Special weather statement, Jul 7, 6:25 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
625 PM CDT TUE JUL 7 2009
MNZ074-080015-
BROWN-
625 PM CDT TUE JUL 7 2009
...THUNDERSTORMS MOVING INTO SOUTHERN BROWN COUNTY THROUGH 715 PM
CDT...
AT 623 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF SANBORN TO
5 MILES NORTHEAST OF JEFFERS. THESE STORMS WERE MOVING EAST AT 25
MPH. A BRIEF TORNADO TOUCHDOWN WAS REPORTED AT 610 PM 6 MILES NORTH
OF STORDEN. THE AREA OF THE THUNDERSTORMS THAT PRODUCED THAT BRIEF
TORNADO APPEARS TO BE MOVING SOUTH OF BROWN COUNTY.
PEA SIZE HAIL AND WINDS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
SPRINGFIELD.
COMFREY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RAINFALL AMOUNTS OF ONE TO ONE AND A HALF INCHES ARE POSSIBLE FROM
THE THUNDERSTORMS. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND
PONDING OF WATER ON AREA ROADWAYS.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR BROWN COUNTY
THROUGH 1000 PM CDT.
&&
LAT...LON 4410 9510 4411 9511 4426 9511 4428 9510
4429 9505 4422 9461 4411 9456 4410 9487
TIME...MOT...LOC 2324Z 269DEG 21KT 4430 9514 4412 9514The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:37 PM CDT | Special Weather Statement | MPX | Lac qui Parle | 23 min |
| Jul 7, 3:56 PM CDT | Special Weather Statement | MPX | Yellow Medicine | 64 min |
| Jul 7, 4:09 PM CDT | Special Weather Statement | MPX | Lac qui Parle | 51 min |
| Jul 7, 4:57 PM CDT | Special Weather Statement | MPX | Yellow Medicine | 33 min |
| Jul 7, 5:21 PM CDT | Special Weather Statement | MPX | Redwood | 54 min |
| Jul 7, 6:07 PM CDT | Special Weather Statement | MPX | Martin, Watonwan | 53 min |
| Jul 7, 6:25 PM CDT | Special Weather Statement | MPX | Brown | 50 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.